Phani, Kalyan Kumar and Sanyal, Dipayan (2005) Critical reevaluation of the prediction of effective Poisson's ratio for porous materials. Journal of Materials Science, 40 (21). pp. 5685-5690. ISSN 0022-2461

[img] PDF - Published Version
Restricted to Registered users only

Download (412Kb) | Request a copy


An equation has been derived for the prediction of the Poisson's ratio of porous materials having ribbon like pores. The equation fits the data of silica gel with ribbon like pores quite well for the whole range of porosity. For spherical pores, a relation derived by previous researchers showed an anomalous variation in Poisson's ratio with porosity. It has been shown that it was due to the mathematical form of the function chosen to describe the relation between the bulk and Young's moduli with porosity. In this analysis, a modified form of the function to describe Young's and bulk modulus with porosity has been suggested for spherical pores. The derived relation for variation of Poisson's ratio with porosity shows good agreement with the prediction by self consistent theory. (c) 2005 Springer Science + Business Media, Inc.

Item Type: Article
Subjects: Basic Science
Divisions: Glass
Depositing User: Bidhan Chaudhuri
Date Deposited: 20 Mar 2012 08:25
Last Modified: 20 Mar 2012 08:25

Actions (login required)

View Item View Item